My wife took Swanson's ashwaganda for essential tremors after reading about it. After three weeks of two 250mg pills a day and achieving marginal to no results, she upped it to three a day.
A week or 10 days later, she came down with non-stop diarrhea, and intense nausea relieved only by occasional vomiting. Five weeks of sheer hell followed with three trips to emergency, dehydration and electrolyte imbalance. She could not eat anything but clear food, like broth, jello and apple juice, and that only in minuscule amounts to fight the nausea. Water could only be ice cold and sipped.
She saw doctors and had blood and feces tests, and a CT scan ruled out everything usually associated with diarrhea: parasites, bacteria, "cdif", irritable bowel, colitis.
Everyone was baffled until my wife remembered the recent addition of ashwaganda. Two days after stopping the supplement, her diarrhea and urge to vomit stopped. She is now eating almost normally, although some nausea lingers. Be warned: at the first sign of these symptoms, ease off or stop taking it.